Alert archive / Illinois / Flash Flood Warnings in 2010
Flash Flood Warning 33, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 14, 2010, 3:01 PM CDT for Montgomery County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2010, 3:01 PM CDT (20:01 UTC)
- Expired
- Jun 14, 2010, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Montgomery County, IL
The radar
The Lincoln radar (KILX), 110 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:40 PM CDT | FLASH FLOOD | 5 Ne Hillsboro, IL | FAST MOVING WATER FLOWING OVER HIGHWAY 16 BETWEEN HILLSBORO AND WITT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
845
WGUS53 KLSX 142001
FFWLSX
ILC135-150200-
/O.NEW.KLSX.FF.W.0033.100614T2001Z-100615T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
301 PM CDT MON JUN 14 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 900 PM CDT
* AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATED THAT OVER 2 INCHES OF RAIN
HAS FALLEN IN THE WARNING AREA...AND MORE HEAVY RAIN WILL BE
POSSIBLE UNTIL THE STORMS END.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HILLSBORO...LITCHFIELD...NOKOMIS...COFFEEN...RAYMOND...TAYLOR
SPRINGS...VAN BURENSBURG AND WITT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...
OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A
SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3922 8914 3922 8925 3903 8926 3903 8959
3900 8959 3900 8970 3935 8970 3935 8913
$$
CARNEY1 follow-up statement
682
WGUS73 KLSX 150156
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
856 PM CDT MON JUN 14 2010
ILC135-150211-
/O.EXP.KLSX.FF.W.0033.000000T0000Z-100615T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-
856 PM CDT MON JUN 14 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MONTGOMERY COUNTY
WILL BE ALLOWED TO EXPIRE AT 900 PM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3922 8914 3922 8925 3903 8926 3903 8959
3900 8959 3900 8970 3935 8970 3935 8913
$$
GLASSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 1:00 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 14, 1:00 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 100 PM CDT MON JUN 14 2010 .DISCUSSION... /351 AM CDT MON JUN 14 2010/ PRIMARY CONCERNS WITH THIS FCST PCKG ARE FLASH FLOODING POTENTIAL WITH ONGOING CONVECTION AND AFTN/OVERNIGHT TSRA CHCS. TWO AREAS OF CONVECTION EARLY THIS MORNING WERE PRODUCING HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING ACROSS PARTS OF CENTRAL AND NERN MO. FIRST AREA OF CONVECTION CONSISTED OF SCT TSRA ALONG THE LLJ AXIS ABOVE AN ILL-DEFINED SFC FNTL BDRY. SECOND AREA WAS AN ONGOING MCS ACROSS WRN MO THAT WILL CONTINUE MOVING EWD THROUGH CENTRAL AND NERN MO INTO WEST CENTRAL IL THIS MORNING. THE PRIMARY CONCERN WITH THESE STORMS IS VERY HEAVY RAINFALL AND POTENTIAL FOR FLASH FLOODING ESPECIALLY GIVEN NUMEROUS REPORTS ALREADY RECEIVED BY UPSTREAM OFFICE /WFO EAX/. WIDESPREAD FLASH FLOOD THREAT WITH THE APPROACHING MCS IS WELL HANDLED BY EXISTING FFA. AS INSTABILITY INCREASES WITH DAYTIME HEATING IN A MOIST AIR MASS...SCT TSRA SHOULD DVLP DURING THE AFTN ESPECIALLY ALONG REMNANT OUTFLOW BDRYS. ANY THUNDERSTORM THAT DVLPS THIS AFTN COULD PRODUCE LOCALIZED FLASH FLOODING GIVEN PW VALUES OVER 2 INCHES AND DEPTH OF THE WARM CLOUD LAYER BUT THE FLASH FLOOD THREAT DOES NOT APPEAR TO BE WIDESPREAD ENOUGH TO JUSTIFY ANOTHER FLASH FLOOD WATCH ATTM. THERE IS SOME UNCERTAINTY REGARDING LOCATION OF CONVECTIVE DVLPMT FOR TONIGHT. EARLIER MODEL RUNS PORTRAYED FAVORABLE CONDITIONS FOR ANOTHER NOCTURNAL MCS ACROSS MO/IL BUT RECENT GUIDANCE HAS BACKED OFF ON THIS SCENARIO WITH THE LLJ FCST TO BE WEAKER AND FOCUSED FARTHER TO THE SW. IF THE NEWER RUNS ARE CORRECT...MCS DVLPS MUCH FARTHER TO THE SW AND COULD AFFECT THE SRN HALF OF THE CWA LATE TONIGHT/EARLY TUE MORNING. CDFNT IS EXPECTED TO FINALLY SAG S OF THE AREA BY WED THEN LIFT BACK NWD AS A WMFNT ON THU. NO CHANGES MADE PAST 00Z THU. KANOFSKY && .AVIATION... /1245 PM CDT MON JUN 14 2010/ DIFFICULT TO GET A HANDLE ON WHAT'S GOING ON OVER THE AREA TODAY. THINK REMAINING PATCHES OF MARGINAL VFR OVER CENTRAL MO WILL LIFT OVER THE NEXT HOUR OR TWO DUE TO DAYTIME HEATING AND THAT VFR WILL PREVAIL ACROSS MOST OF THE AREA FOR THE REST OF THE AFTERNOON. STILL HAVE VERY MOIST AND UNSTABLE AIR OVER THE AREA...BUT MOST INSTABILITY WILL BE ALONG AND SOUTH OF THE I-70 CORRIDOR WHERE SUNSHINE HAS WARMED THE AIR. THIS WILL BE WHERE THE HIGHEST CHANCES FOR THUNDERSTORMS WILL BE THIS AFTERNOON. THINK WE'LL SEE MORE STORMS OVER THE SOUTHERN PLAINS TONIGHT...WHICH MIGHT MAKE IT AS FAR NORTHEAST AS OUR AREA TOWARD SUNRISE...BUT HAVE LOW CONFIDENCE IN TIMING AND COVERAGE OF THIS POTENTIAL RAINFALL LATE TONIGHT. SPECIFICS FOR KSTL... THINK PRIMARY THREAT FOR STORMS WILL BE SOUTHEAST OF THE TERMINAL THIS AFTERNOON...BUT CAN'T RULE OUT A ROGUE STORM OR TWO...ESPECIALLY GIVEN SUNSHINE AND WARMING TEMPS JUST SOUTH OF THE AIRPORT. VFR CONDITIONS SHOULD OTHERWISE PREVAIL OUTSIDE OF STORMS. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 14, 4:57 AM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 457 AM CDT MON JUN 14 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 457 AM CDT MON JUN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS CENTRAL AND NORTHEASTERN MISSOURI INTO WEST CENTRAL ILLINOIS THIS MORNING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 1 PM TODAY FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. PLEASE SEE THE FLASH FLOOD WATCH PRODUCT FOR MORE INFORMATION. THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT ACROSS PARTS OF MISSOURI AND ILLINOIS. SOME OF THE STORMS COULD BE SEVERE AND CAPABLE OF PRODUCING SMALL HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA ON TUESDAY AND TUESDAY NIGHT. SOME OF THE STORMS ACROSS SOUTHEAST MISSOURI COULD BE SEVERE AND CAPABLE OF PRODUCING SMALL HAIL AND DAMAGING WINDS. THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. MODERATE RIVER FLOODING IS FORECAST ALONG PORTIONS OF THE MISSOURI RIVER AS WELL AS CHESTER ALONG THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD WARNING OR FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT ACROSS PARTS OF MISSOURI AND ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
In the hours before
Local storm report, Jun 14, 11:24 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1124 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLOOD 3 S EWING 39.96N 91.71W
06/14/2010 LEWIS MO LAW ENFORCEMENT
ROUTE N CLOSED SOUTH OF EWING ON GRASSY CREEK
&&
CARNEYLocal storm report, Jun 14, 11:25 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1125 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLOOD 2 W LEWISTOWN 40.08N 91.85W
06/14/2010 LEWIS MO LAW ENFORCEMENT
ROUTE DD CLOSED WEST OF LEWISTOWN ON GRASSY CREEK
&&
CARNEYLocal storm report, Jun 14, 11:37 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1137 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLOOD 3 N WOODLAWN 39.63N 92.22W
06/14/2010 SHELBY MO LAW ENFORCEMENT
ROUTE DD CLOSED NORTH OF WOODLAWN ON OTTER CREEK
&&
CORRECTED COUNTY/STATE...LOCATION...REMARKS
CARNEYLocal storm report, Jun 14, 11:39 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1139 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLOOD 6 NW SHELBINA 39.75N 92.12W
06/14/2010 SHELBY MO LAW ENFORCEMENT
ROUTE N CLOSED NORTHWEST OF SHELBINA ON NORTH FORK SALT
RIVER
&&
CORRECTED COUNTY/STATE...LOCATION...REMARKS
CARNEYLocal storm report, Jun 14, 11:42 AM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1142 AM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLOOD 5 NE WOODLAWN 39.63N 92.15W
06/14/2010 MONROE MO LAW ENFORCEMENT
ROUTE A CLOSED AT CROOKED CREEK
&&
CARNEYSpecial weather statement, Jun 14, 2:15 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 215 PM CDT MON JUN 14 2010 ILZ100-142000- MADISON IL- 215 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 300 PM CDT... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPANISH LAKE...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ALTON... WOOD RIVER... MARYVILLE... GLEN CARBON... BETHALTO... EDWARDSVILLE... TROY... HARTFORD... ROXANA... DORSEY... CARPENTER... PRAIRIETOWN... MARINE... WORDEN... ALHAMBRA... LIVINGSTON... POAG... FOSTERBURG... KUHN... FRUIT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SIPPRELL
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:35 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 40 min |
| Jun 14, 4:45 AM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jun 14, 10:54 AM CDT | River Flood Warning | LSX | Brown | 16 days |
| Jun 14, 11:26 AM CDT | River Flood Warning | LSX | Adams | 3 days |
| Jun 14, 3:11 PM CDT | Flash Flood Warning | LSX | Macoupin | 6 hr |
| Jun 14, 3:17 PM CDT | Flash Flood Warning | LSX | Bond | 6 hr |
| Jun 14, 3:19 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 41 min |
| Jun 14, 3:28 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Marion | 47 min |
| Jun 14, 3:53 PM CDT | Flash Flood Warning | LSX | Fayette | 5 hr |
| Jun 14, 3:58 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 17 min |
| Jun 14, 4:02 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Fayette, Marion | 43 min |
Nearby
Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.